1 mg / ml loratadine syrup 

Read all of this leaflet carefully before you start taking this medicine. It contains information that is important to you.

Always take this medicine exactly as described in this leaflet or as directed by your doctor, pharmacist, or nurse.

– Save this information, you may need to read it again.

– Contact the pharmacy staff if you need more information or advice.

– If you get any side effects , talk to your doctor, pharmacist, or nurse. This also applies to any side effects not mentioned in this information. See section 4.

– You must talk to a doctor if you do not feel better or if you feel worse after 7 days.

In this leaflet you will find information about: 
1. What Clarityn is and what it is used for 
2. What you need to know before taking Clarityn 
3. How to take Clarityn 
4. Possible side effects 
5. How to store Clarityn 
6. Contents of the packaging and other information 

1. What Clarityn is and what it is used for

What Clarityn is

Clarityn syrup contains the active substance loratadine which belongs to a group of medicines called antihistamines.

How Clarityn works

Clarityn helps reduce your allergic symptoms by stopping the effects of a substance called histamine, which is formed in the body when you are allergic to something.

When to take Clarityn

In case of temporary allergic symptoms such as the runny nose, nasal congestion, and sneezing and/or red, watery, and itchy eyes in adults and children over 6 years.

The effect of Clarityn lasts around the clock and will help you continue with your daily activities and sleep.

Loratadine contained in Clarityn may also be approved for the treatment of other conditions not mentioned in this product information. Ask your doctor, pharmacist, or other healthcare professional if you have any further questions and always follow their instructions.

2. What you need to know before taking Clarityn

Do not take Clarityn

  • if you are allergic to loratadine or any of the other ingredients of this medicine (listed in section 6).

Warnings and cautions

Talk to your doctor, pharmacist, or nurse before taking Clarityn:

  • if you have liver disease
  • if you are going to undergo skin tests for allergies . Do not take Clarityn two days before these tests, as otherwise test results may be affected.

If any of the above apply to you (or you are not sure), talk to your doctor, pharmacist, or nurse before taking Clarityn.

Children

Do not give Clarityn to children under 6 years of age.

Other medicines and Clarityn

Side effects of Clarityn may increase with the concomitant use of other drugs that affect the function of certain liver enzymes that are responsible for the breakdown of drugs in the liver. However, in clinical trials, no increase in side effects of loratadine been seen with drugs that affect the function of these enzymes. Tell your doctor or pharmacist if you are taking, have recently taken, or might take any other medicines. This also applies to over-the-counter medicines.

Clarityn and alcohol

Clarityn has not been shown to increase the effects of alcohol.

Pregnancy and breastfeeding

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

Do not take Clarityn if you are pregnant other than on a doctor’s recommendation.

Do not take Clarityn if you are breast-feeding. Loratadine is excreted in human milk.

Driving and using machines

In clinical trials examining the ability to drive, no deterioration was observed in subjects receiving loratadine. At the recommended dose of Clarityn, this is not expected to make you drowsy or less alert. However, drowsiness may occur in some people in rare cases and this may affect the ability to drive and use machines.

You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires sharpened attention. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and/or side effects. Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

Clarityn contains maltitol, sorbitol, propylene glycol, sodium, and sodium benzoate

Liquid maltitol:  This medicine contains 3 g of liquid maltitol per 5 ml, equivalent to 600.69 mg/ml. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicine.

Sorbitol: This medicine contains 700 mg sorbitol per 5 ml, which is equivalent to 140 mg/ml. Sorbitol is a source of fructose. If you (or your child) do not tolerate certain sugars, or if you (or

your child) has been diagnosed with hereditary fructose intolerance, a rare, inherited disease that

prevents fructose from breaking down, consult a doctor before using this medicine.

Propylene glycol: This medicine contains 250 mg propylene glycol per 5 ml equivalent to 50 mg/ml.

Sodium: This medicine contains less than 1 mmol sodium (23 mg) per 5 ml, essentially ‘sodium-free’.

Sodium benzoate: This medicine contains 2.5 mg sodium benzoate per 5 ml, equivalent to 0.5 mg/ml.

3. How to take Clarityn

Always take this medicine exactly as described in this leaflet or as your doctor, pharmacist or nurse has told you. If you are not sure, talk to your doctor, pharmacist, or nurse.

How much to take:

Adults and children over 6 years:

Bodyweight 30 kg or less: Take 5 ml (fill the dose to the 5 ml mark) once daily

Bodyweight over 30 kg: Take 10 ml (fill the dosage measure to the 10 ml mark) once daily

Clarityn is not recommended for children under 6 years of age.

Taking this medicine

• water or other liquid is not needed to swallow syrup a

• syrup can be taken with or without food.

You must talk to a doctor if you do not feel better or if you feel worse after 7 days.

If you need to use Clarityn for longer than 3 months, you should contact a doctor to find out if the symptoms have another cause.

No serious problems are expected, however, you can get headaches, fast heartbeats, and become sleepy.

If you forget to take Clarityn

  • If you forget to take a dose , take it as soon as you remember and then continue to take it as usual.
  • Do not take a double dose to make up for a forgotten dose.

If you have any further questions on the use of this product, ask your doctor, pharmacist, or nurse.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them.

The most commonly reported adverse reactions in adults and children over 12 years of age are:

  • drowsiness
  • headache
  • increased appetite
  • sleeping problems

The most commonly reported adverse reactions in children aged 2 to 12 years are:

  • headache
  • nervousness
  • fatigue

The following very rare side effects (may affect up to 1 in 10,000 people) have also been seen after the marketing of loratadine:

  • severe allergic reaction (including swelling)
  • dizziness
  • cramps
  • irregular or fast heartbeat
  • nausea
  • dry mouth
  • upset stomach
  • liver problem
  • hair loss
  • rash
  • fatigue

The frequency of the following side effects is not known (cannot be calculated from the available data)

  • weight gain

Reporting of side effects ar

If you get any side effects , talk to your doctor, pharmacist, or nurse. This also applies to side effects that are not mentioned in this information. You can also report side effects directly (see details below). By reporting side effects , you can help increase drug safety information.

The Medical Products Agency

Box 26

751 03 Uppsala

www.lakemedelsverket.se

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information.

5. How to store Clarityn

Keep this medicine out of the sight and reach of children.

Do not freeze. Sensitive to light. Store the bottle in the outer carton.

Do not use this medicine after the expiry date which is stated on the carton after EXP. The expiration date is the last day of the specified month.

Clarityn syrup should be used within 1 month of opening.

Do not use this medicine if you notice any change in the appearance of the syrup.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

– The active substance is loratadine. Every 10 ml of syrup contains 10 mg of loratadine.

The other ingredients are disodium edetate (E386), sodium dihydrogen phosphate dihydrate (E339), liquid maltitol (E965), propylene glycol (E1520), glycerol (E422), phosphoric acid (E338), sodium benzoate (E211), liquid rose (E211), su4, carrier aroma and purified water.

What the medicine looks like and the contents of the pack

Syrup.

A clear was colorless to light yellow syrup . Clarityn syrup is available in opaque white plastic bottles of 60 or 120 ml with a safety-sealed, child-resistant plastic cap. A dosage measure with markings for 5 ml and 10 ml is included in the package.

Not all pack sizes may be marketed.

Marketing Authorization Holder and Manufacturer

Marketing Authorisation Holder:

Bayer AB

Box 606

169 26 Solna

Manufacturer:

Berlimed SA

Poligono Industrial Santa Rosa

Calle Francisco Alonso No.7

28806 Alcalá de Henares (Madrid)

Spain

This medicinal product is authorized under the European Economic Area under the names:

Belgium, Luxembourg, Netherlands, Portugal: Claritine

Ireland, Italy: Clarityn

France, Greece, Spain: Clarityne

United Kingdom: Clarityn (Allergy)

Muhammad Nadeem

Leave a Reply